Abstract

Among 50 patients with phenytoin intoxication, 14 had seizures during the episode. Seizures in 9 of these 14 patients probably resulted from poor seizure control despite high phenytoin levels, but in 5 cases, attacks were attributed to phenytoin toxicity. The only factor that seemed to correlate with seizures was a serum phenytoin level over 30 μg/ml. No demographic, metabolic, neuropsychiatric, or therapeutic variables were predictive; nor were any other symptoms of toxicity particularly likely to be found in association with seizures. Seizures are an occasional manifestation of phenytoin toxicity, particularly when levels are high.

Original languageEnglish (US)
Pages (from-to)1769-1772
Number of pages4
JournalNeurology
Volume35
Issue number12
DOIs
StatePublished - Dec 1985

ASJC Scopus subject areas

  • Clinical Neurology

Fingerprint Dive into the research topics of 'Incidence of seizures with phenytoin toxicity'. Together they form a unique fingerprint.

Cite this